Help!! Had Juvederm yesterday and it doesn't look right!! Yesterday I had Juvederm Ultra Plus injections to my naso-labial area and the dermatologist added some in the crease that makes a parenthesis around my mouth one one side. Today it looks like I have an earthworm under my skin in that spot. It does not look natural. It appears that not enough Juvederm was injected in the area that meets the side of my nose. What should I do?? When doctors make an obvious mistake will they typically correct the mistake at no extra charge?
When Do I Contact my Doctor if Unhappy with Juvaderm Results?
Doctor Answers 11
You Weren't Going for that Earthworm Look?
Hi Libby's Mom,
Sorry to hear about your Juviderm mis-adventure; hope that you haven't scared Libby. I have found that after 24 to 48 hours the swelling and lumpiness of Juviderm should have resolved, or at least is significantly improved.
If things still don't look so good, I would see your physician and hear his/her advice. We usually recommend massage, and sometimes will add more product to blend the areas. If more product is used in my practice, the patient is charged only for the wholesale price of the product used. If not much product is necessary to make the correction, then there is no charge. Practices vary with their policy of corrections.
Unless you have a most noticeable deformity and/or have an important social event, I would wait another few days before considering Widase to dissolve excess Juviderm. Good luck and be well, and hi to Libby.
Unhappy Juvederm results
You might be just seeing swelling and maybe your result will improve with time and massage. But, if you are unhappy, I would call the next open day (not an emergency!) and go back for a visit. Ask the doctor what is going on and if this is what they expected.
As with anything in life, not all people are as good at injecting as others but the doctor should know what they expected to see and hopefully will honor their work if it is less than expected.
Be patient but feel comfortable returning for an honest discussion
Juvederm and Restylane injections can come with some short term unpleasantness based on the reaction of the patient and the skill of the injector. Short term swelling and bruising can occur and it is always possible to achieve undercorrection if not enough filler is utilized.
I would recommend patience until 7-8 days from the procedure. Massage the area gently and give yourself time for the swelling to subside. If, at that stage, you are still dissatisified, an open and honest conversation with your doctor about your concerns should be had. At that time a plan can be set in place to provide the best result if correction is necessary.
As surgeons and physicians, we are always interested in learning from our patients and providing the best result... even if it requires a touch up procedure.
You might also like...
Juvederm treatments can easily be "tweaked"
As one of the dermatologists who performed the FDA study on the effectiveness and safety of Juvederm, I can attest to the usual excellent results that can be achieved by an experienced injector using this dermal hyaluronic acid filler. One of the real pluses of Juvederm is that it can easily be reversed if you are over injected or injected in the wrong level, which is what would cause that earthworm-like lump. Please see your doctor as soon as possible to fix this.
Many people have mild asymmetries that are not easily corrected, but if your pre-treatment photo demonstrates no such asymmetry, and you are look asymmetrical AFTER your injection, the doctor should certainly make a free correction.
If you simply need more material to achieve full correction, that would be a charged service as many patients require 2 or more syringes of a filler to be corrected 100%. If you can only afford one syringe, the odds are great you will not be fully corrected.
More information is available at www.drmarylupo.com
Lumps after Juvederm
Juvederm to nasolabial folds
Generally it takes a couple of days for the swelling after juvederm injection or other filler to resolve/improve. If you are able to feel the product, it will soften over the next couple of weeks. If there are any questions, you should contact your doctor's office as I am sure they will be able to help you in the post-injection process.
When should I contact my doctor if I'm unhappy
You should always feel comfortable contacting your doctor. I would hope that if any of my patients had any concerns they'd let me know immediately so I could see them as soon as possible. Every physician has their own policy, but in general I'm sure your doctor would be happy to help you get the result you desire. It may be something simple like placing a little extra product to help you be more symmetric. Regardless, I'm sure he/she would be open to hearing your concerns and answering your questions.
Dr. Cat Begovic M.D.
Juvederm treatment and physician follow up.
Going back to the doctor if Juvederm results are bad
Sorry to hear that things are not looking good for you. While some swelling is normal after Juvederm and if you are very uncomfortable with your results, you should call right away.
To some extent whether to call and request an appointment right away depends on whether you have had the procedure before. In some cases, patients will be horrified for a day or two (the first time around), but once swelling resolves and they see final results they are happy. If you've had the procedure before and the results are not consistent, that's a good sign to call in. Good luck.
Immediate massage can improve Juvederm result.
1) Go back to your doctor right away. Juvederm can be improved by massage even a few days later. The "earthworm" area maybe can be made smoother.
2) In Manhattan, our policy about charging for touch ups is to charge for the actual cost of the filler only.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.